Alert archive / Missouri / Flash Flood Warnings in 2007
Flash Flood Warning 80, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jun 8, 2007, 4:55 AM CDT for Christian County, Missouri. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 8, 2007, 4:55 AM CDT (09:55 UTC)
- Expired
- Jun 8, 2007, 8:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
- Flood severity
- None
County Christian County, MO
The radar
The Springfield radar (KSGF), 41 km from the middle of the area, began a volume at 09:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 8, 6:00 AM CDT | FLASH FLOOD | 2 Sw Highlandvi, MO | TOREY CREEK OUT OF ITS BANKS AND FLOODED HWY O. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 65 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 9.9 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1639 J/kg
- Mixed-layer CIN
- -126 J/kg
- Mixed-layer LCL
- 1110 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 180 m²/s²
- 0-3 km storm-relative helicity
- 222 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 10.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KSGF 080958 FFWSGF MOC043-081300- /X.NEW.KSGF.FF.W.0080.070608T0955Z-070608T1300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 455 AM CDT FRI JUN 8 2007 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLASH FLOOD WARNING FOR... CHRISTIAN COUNTY IN SOUTHWEST MISSOURI... * UNTIL 800 AM CDT. * AT 450 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS SOUTHERN CHRISTIAN COUNTY. * RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT MAY EXPERIENCE FLASH FLOODING INCLUDE... HIGHLANDVILLE AND SPARTA. RADAR ESTIMATES THAT TWO TO THREE INCHES OF RAIN HAS FALLEN OVERNIGHT FROM THE BEAR CREEK TO THE WOODS FORK BASIN. AN ADDITIONAL HALF INCH OF RAIN WILL BE POSSIBLE THROUGH 6 AM. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 3699 9303 3681 9304 3681 9335 3700 9335 $$ SCHAUMANN
2 follow-up statements
000 WGUS73 KSGF 081118 FFSSGF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 612 AM CDT FRI JUN 8 2007 MOC043-081300- /X.CON.KSGF.FF.W.0080.000000T0000Z-070608T1300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CHRISTIAN MO- 612 AM CDT FRI JUN 8 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 AM CDT FOR SOUTHERN CHRISTIAN COUNTY... AT 608 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT RAIN HAD ENDED ACROSS MUCH OF CHRISTIAN COUNTY. RADAR ESTIMATES THAT TWO TO THREE INCHES OF RAIN FELL OVERNIGHT ACROSS SOUTHERN CHRISTIAN COUNTY. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT MAY EXPERIENCE FLASH FLOODING INCLUDE... HIGHLANDVILLE AND SPARTA. THE HEAVIEST RAINFALL HAS OCCURRED FROM THE BEAR CREEK TO THE WOODS FORK BASIN. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 3699 9303 3681 9304 3681 9335 3700 9335 $$ SCHAUMANN
000 WGUS73 KSGF 081255 FFSSGF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 755 AM CDT FRI JUN 8 2007 MOC043-081305- /X.EXP.KSGF.FF.W.0080.000000T0000Z-070608T1300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CHRISTIAN MO- 755 AM CDT FRI JUN 8 2007 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 800 AM CDT FOR CENTRAL CHRISTIAN COUNTY... EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED... PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. LAT...LON 3699 9303 3681 9304 3681 9335 3700 9335 $$ FOSTER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 8, 1:50 AM CDT, 3 hours 5 minutes earlier.
Area forecast discussion, Jun 8, 1:50 AM CDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 150 AM CDT FRI JUN 08 2007 .DISCUSSION... MESOSCALE DISCUSSION CONVECTION BEGINNING TO TRANSITION INTO LINEAR MODE. TWO AREAS OF CONCERN AT THIS TIME. FIRST AREA IS ACROSS CENTRAL AND SOUTHWEST MISSOURI WHERE SEVERAL SMALL LINE SEGMENTS RESIDE. LATEST LAPS ANALYSIS ALONG WITH RECENTLY RELEASED KSGF RAOB INDICATE CONVECTIVE INHIBITION ON THE ORDER OF -50 TO -75 J/KG HAS DEVELOPED. A MODERATELY UNSTABLE ATMOSPHERE EXISTS ABOVE THE CAP WITH 1500 J/KG OR SO OF CAPE. LOW LEVEL SHEAR PROFILES CONTINUE TO SUPPORT AN ISOLATED TORNADO THREAT...BUT THIS THREAT IS DIMINISHING WITH THE AFOREMENTIONED CAP. BIGGER THREAT APPEARS TO BE STRAIGHT LINE WINDS. LATEST DATA SUGGESTS A THETA-E DIFFERENCE BETWEEN THE SURFACE AND 700 MB OF 25-30 DEGREES. THIS COUPLED WITH A 0-2KM SHEAR VECTOR OF ABOUT 20 KNOTS TOWARDS THE EAST WILL FAVOR A DAMAGING WIND THREAT WITH STRONGER CONVECTION PROPAGATING EAST. MID LEVEL LAPSE RATES AND SPEED SHEAR WILL ALSO CONTINUE TO SUPPORT A SEVERE HAIL THREAT. SECOND AREA OF CONCERN IS WITH CONVECTION DEVELOPING BEHIND AN INCOMING COLD FRONT FROM CLINTON TO PARSONS. THIS BROKEN LINE OF CONVECTION WILL LIKELY INCREASE AND FILL IN AS LARGE SCALE ASCENT INCREASES WITH INCOMING SHORT WAVE TROUGH AND RIGHT ENTRANCE REGION OF AN UPPER LEVEL JET IN THE VICINITY. STILL ENOUGH INSTABILITY AND MID LEVEL SHEAR PRESENT FOR A MARGINAL HAIL THREAT. STRONGER MOMENTUMS WOULD HAVE A TOUGHER TIME TRANSPORTING DOWN IN THIS ENVIRONMENT...BUT ANY STRONGER UPDRAFTS WILL SUPPORT A DAMAGING WIND THREAT. THIS LINE IS EXPECTED TO AFFECT MUCH OF THE OZARKS DURING THE OVERNIGHT AND EARLY MORNING HOURS. SCHAUMANN FORECAST... COLD FRONT AND ASSOCIATED CONVECTION WILL CONTINUE TO PUSH ITS WAY ACROSS THE OZARKS THROUGH FRIDAY MORNING. INTENSE UPPER LEVEL LOW OVER THE GREAT LAKES REGION WILL CONTINUE IS PROGRESSION TO THE NORTHEAST AS ASSOCIATED COLD FRONT SAGS THROUGH THE AREA BEFORE SLOWING AND STALLING ACROSS CENTRAL ARKANSAS AND BECOMES DIFFUSE LATE FRIDAY. SURFACE HIGH UNDER EAST/WEST UPPER FLOW WILL BRING QUIET WEATHER FOR THE OZARKS ON SATURDAY WITH TEMPERATURES A TOUCH COOLER FOR FRIDAY AND SATURDAY. THE SURFACE FRONT WILL REMAIN ACROSS CENTRAL ARKANSAS INTO SUNDAY. TROFING BEGINS SATURDAY ACROSS WESTERN U.S. WITH THE GFS SHOWING A CUTOFF LOW OVER SOUTHERN CALIFORNIA. AS THE SURFACE HIGH SHIFTS TO THE EAST...POTENTIAL FOR WIDELY SCATTERED CONVECTION WILL DEPEND ON ANY UPPER LEVEL WAVES RIDING ACROSS THE RATHER FLAT RIDGE IN THE VICINITY OF THE COLD FRONTAL REMNANTS ACROSS ARKANSAS. TEMPERATURES WILL BE NEAR SEASONAL NORMALS AND WERE HANDLED WELL IN THE PREVIOUS FORECAST. TROF IN THE WEST AND CUTOFF LOW BEGIN TO PHASE AND DEEPEN ALLOWING FOR STRONG RIDGING TO TAKE PLACE IN THE CENTRAL U.S. BY TUESDAY. THIS WILL ALLOW TEMPERATURES TO REBOUND INTO THE UPPER 80S THOUGH SEVERAL SHORT WAVES WILL RIDE THE RIDGE PROVIDING FOR AT LEAST SLIGHT CHANCES OF PRECIPITATION INTO MID WEEK. AN UPPER LEVEL WAVE MOVES EAST OF THE ROCKIES ON WEDNESDAY AND HELPS TO FLATTEN THE RIDGE AGAIN BRINING THE NEXT CHANCE OF THUNDERSTORMS TO THE AREA AS THE UPPER PATTERN SHIFT TO NORTHWEST FLOW BY THE END OF THE WEEK. HATCH && .AVIATION... FOR THE 06Z KSGF/KJLN TAFS: COLD FRONT MOVING INTO THE AREA WILL PRODUCE SHOWERS AND STRONG TO SEVERE THUNDERSTORM ACROSS THE SGF AND JLN TERMINALS THROUGH AROUND 10Z. LARGE HAIL...DAMAGING WINDS...AND TORNADOES REMAIN POSSIBLE. CEILING AND VISIBILITIES SHOULD REMAIN VFR EXCEPT IN THUNDERSTORMS WHERE BRIEF MVFR CONDITIONS WILL BE POSSIBLE. UPON THE PASSAGE OF THE FRONT...EXPECTED WINDS TO SHIFT TO THE NORTHWEST. HATCH && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO SGF
Hazardous weather outlook, Jun 8, 3:25 AM CDT, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 325 AM CDT FRI JUN 8 2007 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-090830- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 325 AM CDT FRI JUN 8 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED: STRONG TO SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH AND QUARTER SIZE HAIL ARE POSSIBLE. AN ISOLATED TORNADO CAN NOT BE RULED OUT. SOME LOCALIZED FLOODING WILL ALSO BE POSSIBLE WITH THE STRONGER STORMS. AREAS AFFECTED AND TIMING: STRONG TO SEVERE THUNDERSTORM REMAIN POSSIBLE ALONG AND SOUTH OF HIGHWAY 160 THROUGH EARLY THIS MORNING. DISCUSSION: MODERATE INSTABILITY AND WIND SHEAR WILL CONTINUE ALONG AND SOUTH OF HIGHWAY 160. STRONG STRAIGHT LINE WINDS...DOWN BURST WINDS AND LARGE HAIL WILL BE POSSIBLE. AN ISOLATED TORNADO REMAINS POSSIBLE WITH THIS ACTIVITY. DUE TO THE VERY MOIST AIRMASS IN PLACE...SOME LOCATIONS WILL EXPERIENCE FLASH FLOODING OF SMALL CREEKS AND STREAMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE COLD FRONT WILL SHIFT SOUTH OF THE AREA DURING THE DAY FRIDAY...BUT IS EXPECTED TO RETURN NORTH LATER IN THE WEEKEND BRINGING BACK THE CHANCES OF THUNDERSTORMS SUNDAY AND MONDAY. THUNDERSTORMS WILL ALSO BE POSSIBLE WEDNESDAY AS SEVERAL UPPER LEVEL WAVES OF ENERGY RIDE OVER A RIDGE ACROSS THE CENTER OF THE COUNTRY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ALONG AND SOUTH OF HIGHWAY 160 THROUGH 7 AM. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) HATCH
In the hours before
Local storm report, Jun 8, 1:17 AM CDT, 3 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
117 AM CDT FRI JUN 08 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1133 PM TSTM WND DMG SAGINAW 37.02N 94.47W
06/07/2007 NEWTON MO LAW ENFORCEMENT
TREES DOWN IN THE CITY.
&&
BARJENBRUCHLocal storm report, Jun 8, 1:20 AM CDT, 3 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
120 AM CDT FRI JUN 08 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 PM TSTM WND GST 2 SW LEAWOOD 37.01N 94.52W
06/07/2007 E60 MPH NEWTON MO TRAINED SPOTTER
60 MPH WIND GUST AND PENNY SIZE HAIL.
&&
BARJENBRUCHLocal storm report, Jun 8, 1:55 AM CDT, 3 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
155 AM CDT FRI JUN 08 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 AM TSTM WND DMG OZARK 37.02N 93.21W
06/08/2007 CHRISTIAN MO AMATEUR RADIO
LARGE TREE LIMBS DOWNED IN DOWNTOWN OZARK
&&
GCLAYCOMLocal storm report, Jun 8, 2:23 AM CDT, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
223 AM CDT FRI JUN 08 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0136 AM TSTM WND DMG SPARTA 37.00N 93.08W
06/08/2007 CHRISTIAN MO FIRE DEPT/RESCUE
8 INCH DIAMETER TREE DOWN
&&
GCLAYCOMLocal storm report, Jun 8, 2:28 AM CDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
228 AM CDT FRI JUN 08 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 AM TSTM WND DMG 6 NE WHEATON 36.82N 93.98W
06/08/2007 BARRY MO LAW ENFORCEMENT
FIVE TO SIX POWER POLES DOWN ALONG HIGHWAY 86 NORTH OF
WHEATON
&&
GCLAYCOMLocal storm report, Jun 8, 2:44 AM CDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
244 AM CDT FRI JUN 08 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 AM TSTM WND DMG 5 S WHEATON 36.69N 94.06W
06/08/2007 BARRY MO EMERGENCY MNGR
NUMEROUS POWER POLES DOWN ACROSS HIGHWAY 86 SOUTH OF
WHEATON. ROAD CLOSED DUE TO POWER POLES ACROSS HIGHWAY.
WIDESPREAD REPORTS OF POWER OUTAGES IN COUNTY
&&
GCLAYCOMThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 10:31 PM CDT | Severe Thunderstorm Warning | SGF | Barton | 59 min |
| Jun 7, 10:46 PM CDT | Severe Thunderstorm Warning | SGF | Cedar, Vernon | 59 min |
| Jun 7, 11:18 PM CDT | Tornado Warning | SGF | Jasper, Newton | 42 min |
| Jun 7, 11:22 PM CDT | Severe Thunderstorm Warning | SGF | Polk | 53 min |
| Jun 7, 11:27 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Dade | 30 min |
| Jun 7, 11:55 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Jasper, Lawrence, Newton | 50 min |
| Jun 8, 12:43 AM CDT | Severe Thunderstorm Warning | SGF | Christian, Stone | 62 min |
| Jun 8, 1:16 AM CDT | Severe Thunderstorm Warning | SGF | Newton | 59 min |
| Jun 8, 1:40 AM CDT | Flash Flood Warning | SGF | Barry | 6 hr |
| Jun 8, 1:43 AM CDT | Severe Thunderstorm Warning | SGF | Christian, Douglas | 62 min |
| Jun 8, 2:07 AM CDT | Severe Thunderstorm Warning | SGF | Barry | 53 min |
| Jun 8, 3:00 AM CDT | Severe Thunderstorm Warning | SGF | Barry, Stone | 60 min |
| Jun 8, 3:29 AM CDT | Flash Flood Warning | SGF | Stone | 5 hr |
Nearby
Flash Flood Warnings in Missouri, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.